MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32536
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
N/a.
 
Event or Problem Description
The original implant on (b)(6) 2019 was successful.The follow up ct showed no issues, all vessels were noted to be patent.The patient was released from hospital.19 days post procedure, on (b)(6) 2019 the patient presented with thrombosed left renal and superior mesenteric artery (sma) stents.The doctor performed an emergent superior mesenteric artery (sma) bypass.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation and remains in-situ.Work order (b)(4) was reviewed and appears complete and correct.Images were provided and reviewed by medical director at william cook australia: "the patient had a zfen implanted on (b)(6) 2019, and the proximal component of the main body consisted of two 6mm renal fenestrations, one 8mm superior mesenteric artery (sma) fenestration, and a single-width (10mm wide) scallop for the coeliac trunk.The coeliac scallop extended down alongside the sma fenestration and very close to it.I don¿t have the distance marked on the planning documents, but it looks to be 1-2mm away from the sma fenestration.The patient¿s anatomy on ct scan shows the coeliac trunk arising very close to the sma origin ¿ not quite a common origin but very close.The completion ct angiogram done the day after the procedure shows a couple of potential problems.The left renal bridging stent looks to be lying further back into the main graft body than usual, and doesn¿t look to be flared much.It¿s hard to say on the definition of the scans available whether or not there is any crushing or deformity of the left renal stent.It is lying up against the anterior wall of the main graft body.The coeliac trunk (unstented) looks to be quite narrow at its origin, possibly from compression by the very-closely adjacent sma stent.There is flow in the coeliac trunk, but with the marked narrowing at its origin.The sma stent is hard to define accurately on the definition of the scans available, but there appears to be some distortion - crushing ¿ of the sma stent proximal end where it projects into the main graft body.The possible deformity of the sma stent proximal end, and the fact that the left renal stent may have been projecting too far back into the main graft body, may well have been factors in the thrombosis of both the left renal and the sma." the device ifu states: "arterial or venous thrombosis and/or pseudoaneurysm" is listed as a potential adverse event.¿long-term performance of fenestrated endovascular grafts and stents in the fenestrations/scallops has not yet been established.¿ ¿all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.¿ ¿patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms, changes in the structure or position of the endovascular graft, or stenosis/occlusion of vessels accommodated by fenestrations) should receive enhanced follow-up.¿ from the information received in this complaint it is difficult to determine a definitive root cause.It is possible that one or more of the following factors may have contributed to the complaint: rough surface prone to thrombus formation.Inadequate medication of patient with anticoagulants.Patient anatomy/procedural factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8475693
Report Number9680654-2019-00011
Device Sequence Number1474447
Product Code MIH
UDI-Device Identifier10827002325361
UDI-Public(01)10827002325361(17)220109(10)AC1029919
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG32536
Device Catalogue NumberZFEN-P-2-26-109-R
Device Lot NumberAC1029919
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7X27 MEDTRONIC VISI-PRO. 6X2 ATRIUM ICAST RENAL(2); 7X27 MEDTRONIC VISI-PRO. 6X2 ATRIUM ICAST RENAL(2)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR